OPIOID ALERT FROM KFL&A PUBLIC HEALTH
7/12/2018 11:13:44 AM

    KFL&A Public Health is issuing an alert about a recent rise in opioid-related overdoses and hospital admissions. Over the past two and a half weeks there has been roughly 7 hospital admissions because of opioid overdoses. Recent data provided by local authorities and health care providers shows that opioid-related overdoses continue to increase in our region and across the province. KFL&A Public Health is highlighting the need for urgent and continued action to expand the opioid response including; education, expanding access to naloxone kits and other harm reduction measures, and continuing to work on preventing opioid use and harms within the public. You can find a full list of harm reduction tips and more information on our website. Use safely if you're going to use. Do not mix drugs together and using small amounts to test out the drug. Not use alone. An Overdose Prevention Site has opened at Street Health Centre on Barrack Street and anyone can walk in and access it 7 days a week from 4:00 to 10:00 p.m. Be trained on the signs and symptoms of an overdose: being slow or unresponsive, having slowed or no breathing, cool and clammy skin, and blue lips or nails. Carry a Naloxone kit. Naloxone is available for free at KFL&A Public Health, Street Health Centre, and participating local pharmacies. No OHIP card is required. Call 9-1-1 if you suspect an overdose. ***An overdose is a medical emergency. Anyone that suspects or witnesses an overdose should call 9-1-1, even if Naloxone has been administered. The Good Samaritan Drug Overdose Act provides some legal protection, including for simple possession, for people who experience or witness an overdose and call   9-1-1 for help*** More information about naloxone, and local treatment resources can be found at: www.kflaph.ca/naloxone.

Back to News






 
 
 
 
 

Copyright 2018 GananoqueNow.ca. All rights reserved.

This site powered by PromoSuite Interactive